Monday, October 28, 2019

Differentiation syndrome

Hello Awesomites !

AML (M3) also known as acute promyelocytic leukemia.
The drug is ATRA+As2o3 ( All trans retinoic acid +arsenic trioxide).

After few days from therapy :-
unexplained fever,
acute respiratory distress with interstitial pulmonary infiltrates,
and/or a vascular capillary leak syndrome
leading to acute renal failure.

Suspect :-

Differentiation syndrome (DS), formerly known as retinoic acid syndrome, is the main life-threatening complication of therapy with differentiating agents (all-trans retinoic acid [ATRA] or arsenic trioxide [ATO]) in patients with acute promyelocytic leukemia (APL).

The differentiation of leukemic blasts and promyelocytes induced by ATRA and/or ATO may lead to cellular migration, endothelial activation, and release of interleukins and vascular factors responsible of tissue damage.

 Roughly one quarter of patients with APL undergoing induction therapy will develop the DS.

Treatment -
Early therapy with intravenous corticosteroids. The use of invasive diagnostic techniques, such as bronchoscopy and bronchoalveolar lavage or lung biopsy, is not usually required in patients with suspected DS and respiratory distress with lung infiltrates.
Be careful with invasive procedure as these patients have concomitant coagulopathy (DIC like state)

The early administration of high-dose dexamethasone at the onset of the first signs or symptoms of DS is crucial, since it appears to dramatically reduce mortality of this complication.

 HAPPY STUDYING :)
-Upasana Y.

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (: